EconPapers    
Economics at your fingertips  
 

Efficient Estimation of Semiparametric Conditional Moment Models with Possibly Nonsmooth Residuals

Xiaohong Chen () and Demian Pouzo
Additional contact information
Demian Pouzo: New York U

Working Papers from Yale University, Department of Economics

Abstract: For semi/nonparametric conditional moment models containing unknown parametric components (theta) and unknown functions of endogenous variables (h), Newey and Powell (2003) and Ai and Chen (2003) propose sieve minimum distance (SMD) estimation of (theta, h) and derive the large sample properties. This paper greatly extends their results by establishing the followings: (1) The penalized SMD (PSMD) estimator (hat{theta}, hat{h}) can simultaneously achieve root-n asymptotic normality of theta hat and nonparametric optimal convergence rate of hat{h}, allowing for models with possibly nonsmooth residuals and/or noncompact infinite dimensional parameter spaces. (2) A simple weighted bootstrap procedure can consistently estimate the limiting distribution of the PSMD hat{theta}. (3) The semiparametric efficiency bound results of Ai and Chen (2003) remain valid for conditional models with nonsmooth residuals, and the optimally weighted PSMD estimator achieves the bounds. (4) The profiled optimally weighted PSMD criterion is asymptotically Chi-square distributed, which implies an alternative consistent estimation of confidence region of the efficient PSMD estimator of theta. All the theoretical results are stated in terms of any consistent nonparametric estimator of conditional mean functions. We illustrate our general theories using a partially linear quantile instrumental variables regression, a Monte Carlo study, and an empirical estimation of the shape-invariant quantile Engel curves with endogenous total expenditure.

JEL-codes: C14 (search for similar items in EconPapers)
Date: 2008-02
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://economics.yale.edu/sites/default/files/file ... rs/wp000/ddp0038.pdf
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://economics.yale.edu/sites/default/files/files/Working-Papers/wp000/ddp0038.pdf [301 Moved Permanently]--> https://economics.yale.edu/sites/default/files/files/Working-Papers/wp000/ddp0038.pdf)

Related works:
Journal Article: Efficient estimation of semiparametric conditional moment models with possibly nonsmooth residuals (2009) Downloads
Working Paper: Efficient Estimation of Semiparametric Conditional Moment Models with Possibly Nonsmooth Residuals (2009) Downloads
Working Paper: Efficient estimation of semiparametric conditional moment models with possibly nonsmooth residuals (2009) Downloads
Working Paper: Efficient estimation of semiparametric conditional moment models with possibly nonsmooth residuals (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecl:yaleco:38

Access Statistics for this paper

More papers in Working Papers from Yale University, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2025-03-30
Handle: RePEc:ecl:yaleco:38